Alert archive / Alabama / Special Weather Statements in 2016

Special Weather Statement, NWS Birmingham, AL

August 4, 2016Coosa County, Alabama

NWS Birmingham, AL issued this special weather statement at Aug 4, 2016, 1:34 PM CDT for Coosa County, Alabama. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 4, 2016, 1:34 PM CDT (18:34 UTC)
Expired
Aug 4, 2016, 2:15 PM CDT
In force
41 min
Issued by
NWS Birmingham, AL

County Coosa County, AL

The radar

The Birmingham radar (KBMX), 34 km from the middle of the area, began a volume at 18:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 6.6 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2016-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1319 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2016-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1319 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
1027 m above ground
0-6 km bulk shear
0 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

302 
WWUS84 KBMX 041834
SPSBMX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
134 PM CDT THU AUG 4 2016
 
ALZ025-027-036-041915-
TALLADEGA AL-COOSA AL-SHELBY AL-
134 PM CDT THU AUG 4 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SHELBY...
NORTHWESTERN COOSA AND SOUTHWESTERN TALLADEGA COUNTIES UNTIL 215 PM
CDT...

AT 133 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR FAYETTEVILLE...OR NEAR TALLADEGA SPRINGS...MOVING SOUTHEAST AT
25 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SYLACAUGA...CHILDERSBURG...COLUMBIANA...WILSONVILLE...
TALLADEGA SPRINGS...WEOGUFKA...STEWARTVILLE...HARPERSVILLE...
FAYETTEVILLE...UNITY...LAY LAKE...MARBLE VALLEY...MORIAH...
BENTLEYVILLE...HANOVER...DOLLAR...STRICKLAND CROSSROADS...SHELBY...
CEDAR CREEK AND GANTTS QUARRY.

LAT...LON 3300 8616 3287 8644 3298 8651 3299 8651
      3300 8652 3302 8652 3302 8655 3319 8666
      3331 8642
TIME...MOT...LOC 1833Z 330DEG 20KT 3317 8646 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Aug 4, 12:28 PM CDT, 1 hour 6 minutes earlier.

Area forecast discussion, Aug 4, 12:28 PM CDT, 1 hour 6 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
1228 PM CDT THU AUG 4 2016

.UPDATE...
For 18Z Aviation.

&&

.DISCUSSION...

Clear skies across central Alabama this morning allowing
temperatures to rise quickly with several locations already up to
90 degrees at 10 am CDT. Surface temperatures are running about 5
degrees warmer today than same time yesterday, so middle to upper
90s likely everyone. Weather maker today will be a short wave
trof tracking east across Kentucky. A cluster of storms on the
southern edge of the short wave trof was approaching northwest
Alabama. Earlier meso-scale models were not showing much
development along the southwest flank this afternoon, but latest
HRRR model now showing more development along the outflow boundary
pushing into north central Alabama. Better rain chances today will
be for areas north of I-20, with only isolated storms south.

58/rose

&&

.AVIATION...
18Z TAF Discussion.

Afternoon satellite and radar show scattered storms throughout the
CWA. There is also a line of thunderstorms currently passing
through Lawrence and Limestone counties in the northwest. This
system is expected to continue to track southeast, and could briefly
impact KASN and KANB around 20z. Cigs and Visby's will remain VFR
throughout the afternoon and evening hours, except for in or near
thunderstorms. Winds outside of thunderstorms will remain light
and variable.

92

&&

.FIRE WEATHER...

Generally scattered showers and thunderstorms are expected through
the week with highs in the lower to middle 90s. Surface winds
will be less than 10 mph. Since surface dew points are high,
there are no fire weather concerns at this time. There will be a
drier timeframe on Friday and Saturday afternoons, but rh values
remain above criteria.

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     71  93  72  94  73 /  20  30  20  40  30
Anniston    73  92  73  93  74 /  30  20  20  40  30
Birmingham  75  95  75  95  75 /  20  20  20  40  30
Tuscaloosa  74  97  75  97  75 /  30  20  20  40  20
Calera      74  95  75  95  75 /  30  20  20  40  20
Auburn      73  92  74  95  75 /  30  40  20  40  20
Montgomery  75  96  75  97  76 /  30  40  20  40  20
Troy        73  94  73  95  74 /  30  40  20  40  20

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 9 PM CDT this evening For the following
counties: Autauga...Barbour...Bibb...Bullock...Chilton...Coosa...
Dallas...Elmore...Fayette...Greene...Hale...Jefferson...Lamar...
Lowndes...Macon...Marengo...Marion...Montgomery...Perry...
Pickens...Pike...Russell...Shelby...Sumter...Tuscaloosa...
Walker...Winston.

&&
Hazardous weather outlook, Aug 4, 4:12 AM CDT, 9 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
412 AM CDT THU AUG 4 2016

ALZ011>015-017>050-051215-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-
CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
412 AM CDT THU AUG 4 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...OUTLOOK THROUGH TONIGHT.

HEAT INDICES WILL RANGE FROM 105 TO 109 DEGREES ACROSS MUCH OF
CENTRAL ALABAMA THIS AFTERNOON. THE AREA OF CONCERN IS ROUGHLY
ALONG AND WEST OF A LINE FROM PHENIX CITY TO BIRMINGHAM TO DOUBLE
SPRINGS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A CHANCE THAT HEAT INDICES REACH 105 DEGREES OR HIGHER
ON EACH AFTERNOON THROUGH SUNDAY. THE AREA OF CONCERN IS ROUGHLY
ALONG AND WEST OF A LINE FROM PHENIX CITY TO BIRMINGHAM TO
DOUBLE SPRINGS.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
EXPECTED.

In the hours before

Special weather statement, Aug 4, 1:34 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
134 PM CDT THU AUG 4 2016

ALZ025-027-036-041915-
TALLADEGA AL-COOSA AL-SHELBY AL-
134 PM CDT THU AUG 4 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SHELBY...
NORTHWESTERN COOSA AND SOUTHWESTERN TALLADEGA COUNTIES UNTIL 215 PM
CDT...

AT 133 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR FAYETTEVILLE...OR NEAR TALLADEGA SPRINGS...MOVING SOUTHEAST AT
25 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SYLACAUGA...CHILDERSBURG...COLUMBIANA...WILSONVILLE...
TALLADEGA SPRINGS...WEOGUFKA...STEWARTVILLE...HARPERSVILLE...
FAYETTEVILLE...UNITY...LAY LAKE...MARBLE VALLEY...MORIAH...
BENTLEYVILLE...HANOVER...DOLLAR...STRICKLAND CROSSROADS...SHELBY...
CEDAR CREEK AND GANTTS QUARRY.

LAT...LON 3300 8616 3287 8644 3298 8651 3299 8651
      3300 8652 3302 8652 3302 8655 3319 8666
      3331 8642
TIME...MOT...LOC 1833Z 330DEG 20KT 3317 8646

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 2:50 AM CDTHeat AdvisoryBMXAutauga, Barbour, Bibb, Bullock, Chilton, Coosa and 21 more18 hr
Aug 4, 2:13 PM CDTSpecial Weather StatementBMXChilton47 min
Aug 4, 6:06 PM CDTSpecial Weather StatementBMXCleburne24 min
Aug 4, 6:07 PM CDTSpecial Weather StatementBMXBarbour, Pike38 min

Nearby

Special Weather Statements in Alabama, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.